Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 315, NWS North Platte, NE

August 21, 2011Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2011, 10:48 AM CDT for Garfield County, Loup County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 10:48 AM CDT (15:48 UTC)
Expired
Aug 21, 2011, 11:45 AM CDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 11:20 AM CDTHAIL 0.8812 Nw Burwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS53 KLBF 211548
SVRLBF
NEC071-115-211645-
/O.NEW.KLBF.SV.W.0315.110821T1548Z-110821T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 AM CDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1145 AM CDT

* AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTHEAST OF ROSE...OR 24 MILES NORTH OF TAYLOR...
  AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURWELL...HORSESHOE BEND LAKE...CALAMUS RESERVOIR STATE RECREATION
  AREA...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...HIGHWAY
  183 MILE MARKER 140...HIGHWAY 11 MILE MARKER 110...HIGHWAY 183 MILE
  MARKER 130...HIGHWAY 11 MILE MARKER 100 AND HIGHWAY 91 MILE MARKER
  70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4174 9885 4174 9935 4209 9951 4209 9909
TIME...MOT...LOC 1548Z 327DEG 26KT 4211 9940
WIND...HAIL 60MPH 1.50IN

$$

MASEK
4 follow-up statements
309 
WWUS53 KLBF 211607
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 AM CDT SUN AUG 21 2011

NEC071-115-211645-
/O.CON.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/
GARFIELD NE-LOUP NE-
1107 AM CDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LOUP
AND WESTERN GARFIELD COUNTIES UNTIL 1145 AM CDT...

AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
MILES NORTHEAST OF HORSESHOE BEND LAKE...OR 17 MILES NORTH OF
TAYLOR...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BURWELL...CALAMUS RESERVOIR STATE RECREATION AREA...KENT DIVERSION
  DAM STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 183 MILE MARKER 130...
  HIGHWAY 11 MILE MARKER 110...HIGHWAY 11 MILE MARKER 100 AND HIGHWAY
  91 MILE MARKER 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4174 9885 4174 9935 4209 9951 4209 9909
TIME...MOT...LOC 1607Z 324DEG 29KT 4198 9927
WIND...HAIL 70MPH 1.75IN

$$

MASEK
744 
WWUS53 KLBF 211625
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CDT SUN AUG 21 2011

NEC071-115-211645-
/O.CON.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/
GARFIELD NE-LOUP NE-
1125 AM CDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOUP AND SOUTHWESTERN GARFIELD COUNTIES UNTIL 1145 AM CDT...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CALAMUS RESERVOIR STATE RECREATION AREA...OR 8 MILES NORTHWEST OF
BURWELL...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BURWELL...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 11 MILE MARKER 100 AND HIGHWAY 91 MILE MARKER 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4174 9885 4174 9929 4193 9930 4199 9914
TIME...MOT...LOC 1625Z 328DEG 26KT 4187 9918
WIND...HAIL 60MPH 1.00IN

$$

MASEK
413 
WWUS53 KLBF 211640
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 AM CDT SUN AUG 21 2011

NEC115-211650-
/O.CAN.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/
LOUP NE-
1140 AM CDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUP COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4174 9887 4174 9921 4189 9922 4189 9906
TIME...MOT...LOC 1640Z 328DEG 26KT 4178 9910

$$

NEC071-211645-
/O.CON.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/
GARFIELD NE-
1140 AM CDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GARFIELD COUNTY UNTIL 1145 AM CDT...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BURWELL...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 91 MILE MARKER 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4174 9887 4174 9921 4189 9922 4189 9906
TIME...MOT...LOC 1640Z 328DEG 26KT 4178 9910
WIND...HAIL 60MPH 1.00IN

$$

MASEK
340 
WWUS53 KLBF 211651
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1151 AM CDT SUN AUG 21 2011

NEC071-211701-
/O.EXP.KLBF.SV.W.0315.000000T0000Z-110821T1645Z/
GARFIELD NE-
1151 AM CDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARFIELD COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4174 9887 4174 9921 4189 9922 4189 9906
TIME...MOT...LOC 1640Z 328DEG 26KT 4178 9910

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:58 AM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Aug 21, 3:58 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 AM CDT SUN AUG 21 2011

.SYNOPSIS...
21.00Z H5 HAND ANALYSIS CONTINUES TO INDICATE ELONGATED HIGH PRESSURE
EXTENDING FROM CENTRAL NEW MEXICO EASTWARD INTO THE CARIBBEAN.  LOW
PRESSURE CENTERS WERE ANALYZED OFF THE COAST OF NORTHERN CALIFORNIA...JUST
SOUTH OF ANCHORAGE ALASKA...AND ANOTHER OVER HUDSON BAY.  THE
GREATEST HEIGHT FALLS WERE NOTED OVER THE NORTHERN YUKON OF CANADA
AND ACROSS EASTERN HUDSON BAY...WHILE HEIGHT RISES OF 30 TO 40
METERS STRETCHED FROM THE LEE OF THE CENTRAL AND NORTHERN ROCKIES
EASTWARD INTO THE HIGH PLAINS OF NORTHWEST NEBRASKA AND THE WESTERN
DAKOTAS.  LOOKING QUICKLY AT THE 21.03Z SURFACE MAP...HIGH PRESSURE
REMAINS IN CONTROL OVER THE NORTHERN PLAINS...WITH LIGHT EASTERLY TO
SOUTHEASTERLY WINDS ACROSS THE SAND HILLS.  MOISTURE HAS POOLED
ACROSS THE WESTERN PERIPHERY OF THE HIGH...WITH TD/S BACK INTO THE
60S OVER THE PANHANDLE OF NEBRASKA.  A FEW ROBUST STORMS HAVE FORMED
OVER SOUTH CENTRAL SOUTH DAKOTA AND ARE NOW PUSHING SOUTHEAST
TOWARD NORTH CENTRAL NEBRASKA.

&&

.DISCUSSION...
BASED OFF OF UPSTREAM TRENDS...AND MODELS SUCH AS THE 21.04Z
HRRR AND THE 21.00Z EURO...WILL INCLUDE SLIGHT CHANCE POPS THIS
MORNING FOR NORTH CENTRAL NEBRASKA. ISOLATED SHOWERS HAVE FORMED
ACROSS SOUTH CENTRAL SOUTH DAKOTA ALONG A WEAK AXIS OF THETA-E
ADVECTION. BUFFER SOUNDINGS FROM VTN SHOW MINIMAL ELEVATED
CAPE...SO SMALL HAIL WITH A BRIEF SHOT OF RAIN WILL BE EXPECTED IF
STORMS WERE TO MAINTAIN INTO NORTH CENTRAL NEBRASKA EARLY THIS
MORNING. OTHERWISE FOG DEVELOPMENT STILL APPEARS ON TRACK AS A
STRONG INVERSION WILL TRAP MOISTURE WITHIN THE BL. GREATER THAN 60
PERCENT OF THE SREF MEMBER DROP VISIBILITIES BELOW 1SM AT LBF BY
12Z...SO FOG SHOULD BE IN PLACE BY DAYBREAK. GIVEN THAT THE FOG
SHOULD BURN OFF RAPIDLY AND IT SHOULD BE PATCHY IN NATURE...FELT
THAT ANY SORT OF FOG HEADLINES WAS NOT NECESSARY.

AFTER THE FOG DISSIPATES...STRONG MIXING EVIDENT FROM FORECAST
SOUNDINGS SHOULD ALLOW SOUTHERLY WINDS OF UP TO 20 MPH TO MIX DOWN
TO THE SURFACE.  ALSO INCREASING WILL BE ATMOSPHERIC
INSTABILITY...WITH STRONG SURFACE HEATING AND HIGHS BACK INTO THE
MID TO UPPER 80S...CAPE VALUES WILL CLIMB ABOVE 2K J/KG BY LATE
AFTERNOON.  MODERATE TO STRONG 0-6KM SHEAR OF GREATER THAN 40KTS
WOULD ALLOW STORMS TO BECOME SEVERE IF INITIATION WERE TO OCCUR.
HOWEVER A CAP SOUTH AND EAST OF HIGHWAY TWO SHOULD BE IN PLACE FOR
MUCH THE DAY SO STORMS MAY STRUGGLE TO DEVELOP.  WILL CONTINUE THE
HIGHEST POPS ACROSS THE NORTH LATE THIS AFTERNOON AND TONIGHT AS
SLIGHTLY BETTER FORCING FROM A STRENGTHENING LLJ AND LESS OF A LID
SHOULD BE IN PLACE.

SURFACE TROUGH DEEPENS OVER THE HIGH PLAINS OF WESTERN NEBRASKA ON
MONDAY.  WEST OF THE TROUGH...DRIER AND MUCH WARMER AIR WILL BE
EXPECTED...AS HIGHS RETURN BACK INTO THE LOW TO MID 90S.  EAST OF
THE TROUGH...SURFACE HEATING SHOULD BE DELAYED SLIGHTLY BY MORNING
CLOUDS AND THE DEPARTING PRECIPITATION.  WITH STRONG SOUTHERLY
RETURN FLOW CONTINUING ON MONDAY EAST OF THE TROUGH...SURFACE
HEATING WILL ALLOW FOR SB CAPE VALUES OF GREATER THAN 4K J/KG.
AS IS THE CASE WITH TODAY...THE CAP WOULD NEED TO BE BREACHED BEFORE
STORMS WERE TO DEVELOP.  STORMS WOULD LIKELY FIRE ALONG THE SURFACE
TROUGH AND ADVANCE EASTWARD WITH TIME.  40KTS OF DEEP LAYER SHEAR
WILL PROMOTE SEVERE STORM DEVELOPMENT WITH LARGE HAIL AND WIND GUSTS
THE PRIMARY THREAT.  ONE ADDITIONAL CONCERN FOR MONDAY WILL BE AN
INCREASED THREAT OF LARGE FIRE SPREAD...AS RH VALUES WILL LOWER INTO
THE LOW 20S WEST OF THE SURFACE TROUGH.  WHILE THESE RH VALUES ARE
NOT AT CRITICAL LEVELS...INCREASING SOUTHERLY FLOW VEERING TO
WESTERLY WITH THE TROUGH PASSAGE WOULD ALLOW ANY FIRE START TO
SPREAD.

FOR THE EXTENDED...SURFACE TROUGH IS EXPECTED TO BE EAST OF THE
FORECAST AREA ON TUESDAY.  NOTICEABLY DRIER AIR WILL BE IN PLACE
WITH H85 T/S EXCEEDING 30C BY LATE AFTERNOON.  BOTH THE MET AND MAV
GUIDANCE FLIRTS WILL THE CENTURY MARK AT VTN AND LBF.  WILL PUSH
HIGHS ON TUESDAY SLIGHTLY HIGHER /LOW TO MID 90S FORECAST AREA
WIDE/...BUT WITH THE RECENT WARM BIAS OF GUIDANCE NOT READY TO PUT
100S IN THE FORECAST JUST YET.

MUCH THE SAME FOR MID WEEK...AS MID LEVEL RIDGING REMAINS ENTRENCHED
ACROSS THE FOUR CORNERS REGION AND NORTHWESTERLY FLOW PREVAILS OVER
WESTERN AND NORTH CENTRAL NEBRASKA.  DISTURBANCES WILL PASS THROUGH
THE REGION...BUT TIMING REMAINS DIFFICULT AS THE MODEL SOLUTIONS ARE
STRUGGLING TO AGREE WITH PLACEMENT AND TIMING.  WILL KEEP THE
FORECAST DRY FOR NOW.

&&

.AVIATION...
UPPER WAVE MOVING ACROSS THE NORTHERN PLAINS HAS INITIATED
CONVECTION ACROSS SOUTH CENTRAL SOUTH DAKOTA AND WILL HAVE TO
INCLUDE THUNDERSTORMS IN THE KVTN TAF. STRATUS AND FOG DEVELOPING
OVER WESTERN NEBRASKA BETWEEN OGALLALA AND MERRIMAN. FIELD TO EXPAND
THROUGH THE EARLY MORNING. STRATUS TO CONTINUE THROUGH THE
MORNING...IFR AND MVFR WITH VFR CONDITIONS THROUGH THE AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...JACOBS
AVIATION...POWER
Hazardous weather outlook, Aug 21, 5:30 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 AM CDT SUN AUG 21 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-221030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
530 AM CDT SUN AUG 21 2011 /430 AM MDT SUN AUG 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTHEAST
OVER NORTH CENTRAL NEBRASKA THIS MORNING BETWEEN VALENTINE AND
O'NEILL. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS.

THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN NEBRASKA LATE THIS
AFTERNOON AND EVENING. STORMS THAT DO DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN AND NORTH CENTRAL
NEBRASKA ON MONDAY. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

In the hours before

Special weather statement, Aug 21, 5:16 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 AM CDT SUN AUG 21 2011

NEZ005-006-008-211100-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-
516 AM CDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...WESTERN
KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 600 AM CDT...

AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALENTINE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALENTINE...
  SMITH FALLS STATE PARK...
  SPARKS...
  HIGHWAY 12 MILE MARKER 10...
  HIGHWAY 12 MILE MARKER 30...

POWER
Local storm report, Aug 21, 8:37 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 AM CDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     HAIL             4 N TAYLOR              41.83N 99.38W
08/21/2011  M0.88 INCH       LOUP               NE   PUBLIC

&&

CVP
Special weather statement, Aug 21, 8:39 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 AM CDT SUN AUG 21 2011

NEZ027-038-211430-
CUSTER NE-LOUP NE-
839 AM CDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND
NORTHEASTERN CUSTER COUNTIES UNTIL 930 AM CDT...

AT 836 AM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
TAYLOR...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  SARGENT...
  COMSTOCK...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...

MASEK
Special weather statement, Aug 21, 9:13 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 AM CDT SUN AUG 21 2011

NEZ008-009-211500-
BROWN NE-ROCK NE-
913 AM CDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCK AND BROWN COUNTIES
UNTIL 1000 AM CDT...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JOHNSTOWN...OR 12 MILES WEST OF AINSWORTH...
MOVING SOUTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AINSWORTH...
  BASSETT...
  MOON LAKE...
  KELLER PARK STATE RECREATION AREA...
  LONG PINE...
  TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...
  ROSE...
  HIGHWAY 7 MILE MARKER 40...
  HIGHWAY 7 MILE MARKER 30...
  HIGHWAY 183 MILE MARKER 170...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MASEK
Local storm report, Aug 21, 9:36 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 AM CDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             6 NE KILGORE            43.00N 100.87W
08/21/2011  M1.75 INCH       CHERRY             NE   PUBLIC

&&

CVP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:20 AM CDTSevere Thunderstorm WarningLBFCherry55 min
Aug 21, 9:58 AM CDTSevere Thunderstorm WarningLBFBrown, Rock62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.